Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Can I can ambienCr and xanax together?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
Can I can ambienCr and xanax together? I alternate yet sometimes does not work. Xanax acts a shortm tern sleeping agent and helps me feel calmer. Ambien sometime will put me to sleep.
Posted Mon, 22 Jul 2013 in Mental Health
Answered by Dr. Robert Galamaga 43 minutes later
Hello and thank you for sending your question.

This is a very good question and I will work on providing you with some information and recommendations.

Regarding Xanax and AmbienCR I would recommend using great caution if considering taking both of these at the same time. As you know these medications have sedative effect. The Xanax is primarily a medication used On a short-term basis for anxiety. It is a relatively short acting medication.

The AmbienCR Is formulated to be taken at bedtime to help improve length of restful sleep. This is a time released formulation and it is designed to help decrease the severity of insomnia.

While these medications can be taken within a 24 hour. I would not recommend taking them simultaneously in light of the fact that these medications may have an additive sedative effect which could be XXXXXXX

I would not combine these medications without reviewing this with your psychiatrist.

This really depends on why you are considering taking these medications at the same time. If you are still having trouble sleeping you might consider talking to your primary care doctor about alternatives to Ambien.

Thank you again for sending your question. I hope you will find this exchange to be helpful. Please let me know if you have any additional specific concerns.

Dr Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor